What is the difference between Excedrin and Excedrin tension?

Asked by: Norval Keeling PhD  |  Last update: April 23, 2025
Score: 4.6/5 (19 votes)

How is Excedrin Tension Headache different from Excedrin Extra Strength and Excedrin Migraine? Excedrin Tension Headache is an aspirin-free product, making it different from Excedrin Extra Strength and Excedrin Migraine.

Which is better, Excedrin Migraine or Excedrin Tension?

Excedrin Migraine has an average rating of 7.7 out of 10 from a total of 116 ratings on Drugs.com. 71% of reviewers reported a positive effect, while 19% reported a negative effect. Excedrin Tension Headache has an average rating of 9.7 out of 10 from a total of 3 ratings on Drugs.com.

What is the best pill for a Tension Headache?

Pain relievers available without a prescription are usually the first line of treatment for reducing headache pain. These include aspirin, ibuprofen (Advil, Motrin IB, others) and naproxen sodium (Aleve).

Are all Excedrin the same?

Excedrin Migraine and Excedrin Extra Strength contain the exact same ingredients, but their maximum dose per day differs because they treat different conditions.

Why can you only take 2 Excedrin in 24 hours?

Taking more than 2 caplets in 24 hours may cause an overdose of acetaminophen, especially if you are using other medicines that contain acetaminophen. Taking too much acetaminophen may damage your liver or cause death.

The difference between Excedrin Migraine & Excedrin Extra Strength - Public Service Announcement

19 related questions found

What is the #1 Migraine medication?

Triptans. Prescription drugs such as sumatriptan (Imitrex, Tosymra) and rizatriptan (Maxalt, Maxalt-MLT) are used to treat migraine because they block pain pathways in the brain. Taken as pills, shots or nasal sprays, they can relieve many symptoms of migraine.

What is a good substitute for Excedrin?

Aspirin and acetaminophen can be used individually to relieve mild to moderate headaches. You can also use sumatriptan and other NSAIDs (such as ibuprofen, naproxen, and others).

Is it bad to take Excedrin every day?

A: Two Excedrin a day could be too much. In the long run, it can lead to more headaches from what we call "rebound headache." This can happen with any pain-relieving medication, but happens to be particularly more common with compounds like Excedrin. We recommend limiting pain medications to three days a week or less.

Does Excedrin raise blood pressure?

CNS stimulants (applies to Excedrin Tension Headache) hypertension. Major Potential Hazard, Moderate plausibility. CNS stimulants increase blood pressure and heart rate; the use of some agents may be contraindicated in patients with severe/uncontrolled hypertension.

What is a headache that never goes away?

New daily persistent headache (NDPH) is a rare disorder that happens unpredictably and for unknown reasons. People with NDPH have a headache that won't stop and doesn't get better with common treatments. For some people, the headache can last years or never goes away.

What helps tension headaches ASAP?

Tense muscles can trigger tension-type headaches. Apply heat to relieve tense neck and shoulder muscles. Use a heating pad set on low, a hot water bottle, a hot shower or bath, a warm compress, or a hot towel. Or apply ice or a cool washcloth to the forehead.

What are the side effects of Excedrin tension headaches?

Nausea, vomiting, stomach upset, trouble falling asleep, or a shaky/nervous feeling may occur. If any of these effects last or get worse, notify your doctor or pharmacist promptly.

What is the best muscle relaxer for Tension Headache?

Open trials of tizanidine have shown it to be useful in chronic headache. One well controlled trial, conducted as a follow-up to an open-label trial in the preventive treatment of chronic daily headache, reported tizanidine as having a statistically significant benefit over placebo.

Why is Excedrin Migraine so good?

Excedrin Migraine contains three components: acetaminophen, aspirin, and caffeine, which help target pain in different ways. Research has demonstrated that not only is this combination of ingredients effective in treating migraines, but it is also significantly more effective than the individual components alone.

What is the difference between a migraine and a Tension Headache?

A tension headache feels like tightness or pressure on both sides of your head. Migraine pain tends to be throbbing, and you may feel it more on one side of your head. Migraine includes other symptoms such as nausea, sensitivity to light, and sometimes sensory disturbances like seeing flashing lights.

Why does Excedrin make me feel weird?

Answer. Taking too much Excedrin can make one feel restless, (anxious) and if you add coffee to the mix that will add to the side effects of the medication per the packing information. So, yes, it can happen. Anyone who has three or more Migraines a month needs to be talking with their doctor about prevention.

What if my headache won't go away with medicine?

If you have daily headaches or a headache that won't go away, it's time to visit your doctor. They will need to rule out any underlying medical problems, especially if you have any of the following: The same type of headache several times a month. Headaches that last longer than a day.

Why is Excedrin not made anymore?

Why is there a shortage of Excedrin®? In their official statement, GlaxoSmithKline said they've halted production because of “inconsistencies in how we transfer and weigh ingredients.” There isn't a nationwide shortage yet, but drugstores won't be able to restock once they run out of their current supply.

What is the miracle drug for migraines?

Aimovig is a brand-name prescription drug that's FDA-approved to prevent migraine headaches in adults. Aimovig can be used to prevent both episodic and chronic migraine headaches.

Why do I feel dizzy after taking Excedrin Migraine?

Stop taking this medication and tell your doctor right away if you have any serious side effects, including: stomach/abdominal pain that is severe or doesn't go away, severe dizziness, fainting, vomit that looks like coffee grounds, black/bloody stools, ringing in the ears, loss of hearing, irregular/fast heartbeat, ...

What was the old migraine drug?

Treatment Ergotamine tartrate, first introduced in the 1920s, continued to be the drug of choice for the acute attack of migraine. In the 1950s, the agent was administered by oral and rectal routes, and in the 1960s, sublingual and inhalation routes were added.

What's the difference between Excedrin and Excedrin Migraine?

Excedrin Migraine is meant to relieve pain associated with headaches and migraines. Excedrin Extra Strength is more versatile and is generally used to relieve minor aches and pains related to various causes. For this reason, their labeling and dosing recommendations are different.

Can I cut Excedrin in half?

Do not crush or chew extended-release capsules or tablets. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split extended-release tablets unless they have a score line and your doctor or pharmacist tells you to do so.